Posted by Mary on August 08, 1999 at 17:48:51
Dear Doctor. First, Thank You for being here for all of us. This forum is greatly appreciated.
Two questions: I saw a dermatologist for a rash that had been with me for over one month. This rash was on both arms and was from the wrist to the elbow. It did not itch.
His comment was: I could do blood work but I feel this 'too shall pass'. I have no idea what he meant by this but this rash did pass. Is this indicative of some form of Lupus? I am not aware of any immune disorder but do have dry eyes.
He also made a comment that i had Lacy skin on my arms. Can you tell me what this means. I am a female and 55 years old.
I thank you.
Posted by Derm M.D. ASR on August 08, 1999 at 20:33:21
You seem to have a Dermatologist with philosophical leanings.
What he meant was, "We see a lot of funny things on the skin that we can't quite put a name to, but when they're pink and symmetrical, they usually just go away and don't amount to anything." I agree!
Nope, it doesn't sound immunue or atoimmune to me. I'd just forget about it.
As to your "laciness," I assume what he was referring to was a vascular phenomenon with the imposing Latin name livedo reticularis, which means something like "netlike purpleness." Some people have an arrangement of their superficial blood vessels which produces this "netlike" appearance, especially if the skin is cool. It generally means nothing at all.
keywords: livedo reticularis, lupus, rash, Rockoff
Disclaimer: The information provided in this forum is presented for general educational purposes only. Specific questions you have pertaining to your health should always be directed to your personal physician.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.